Alert archive / California / Wind Advisories in 2008

Wind Advisory 9, NWS Medford, OR

November 3, 2008Siskiyou County, California

NWS Medford, OR issued this wind advisory at Nov 3, 2008, 11:29 AM PST for Siskiyou County, California. It took effect at Nov 3, 2008, 12:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2008, 11:29 AM PST (19:29 UTC)
In effect from
Nov 3, 2008, 12:00 PM PST
Expired
Nov 3, 2008, 9:16 PM PST
In force
9 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2008-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2008-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 031929
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1129 AM PST MON NOV 3 2008


CAZ081-040300-
/O.NEW.KMFR.WI.Y.0009.081103T2000Z-081104T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1129 AM PST MON NOV 3 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

AN INTENSIFYING STORM SYSTEM OFF THE NORTHERN CALIFORNIA COAST
WILL MOVE INLAND LATER THIS AFTERNOON AND EARLY TONIGHT. SOUTHERLY
WINDS AHEAD OF THE STORM WILL INCREASE THIS AFTERNOON TO 25 TO 35
MPH IN THE SHASTA VALLEY WITH GUSTS AS HIGH AS 50 MPH AND CONTINUE
THROUGH EARLY TONIGHT. AS THE STORM SYSTEM MOVES FARTHER
EAST...WINDS WILL LESSEN TO 15 TO 25 MPH LATER TONIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
RH/MW
2 follow-up statements
000 
WWUS76 KMFR 032217
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
217 PM PST MON NOV 3 2008

CAZ081-040600-
/O.EXT.KMFR.WI.Y.0009.000000T0000Z-081104T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
217 PM PST MON NOV 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

AN INTENSIFYING STORM SYSTEM OFF THE NORTHERN CALIFORNIA COAST
WILL MOVE INLAND THIS AFTERNOON AND EARLY TONIGHT. SOUTHERLY
WINDS OF 25 TO 35 MPH ARE EXPECTED IN THE SHASTA VALLEY WITH
GUSTS AS HIGH AS 50 MPH THROUGH EARLY TONIGHT. AS THE STORM
SYSTEM MOVES FARTHER EAST...WINDS WILL LESSEN TO 15 TO 25 MPH
LATER TONIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RH/MW
000 
WWUS76 KMFR 040516
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
916 PM PST MON NOV 3 2008


CAZ081-040630-
/O.CAN.KMFR.WI.Y.0009.000000T0000Z-081104T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
916 PM PST MON NOV 3 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

VARIABLE LIGHT TO MODERATE WINDS WILL CONTINUE THROUGH THE EVENING
AS THE DEEP LOW PRESSURE CENTER CONTINUE TO MOVE TO THE NORTH OF
THE AREA.

$$

SVEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 3, 9:20 AM PST, 2 hours 9 minutes earlier.

Area forecast discussion, Nov 3, 9:20 AM PST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
920 AM PST MON NOV 3 2008

.UPDATE...WE UPDATED THE MARINE FORECAST EARLIER TO UPGRADE TO A
GALE WARNING SOUTH OF CAPE BLANCO. ALSO...JUST ISSUED A SNOW
ADVISORY TO COVER MOST AREAS FROM THE CASCADES AND SISKIYOUS
THROUGH SOUTH-CENTRAL OREGON AND NORTHEAST CALIFORNIA.

VIGOROUS SHORT WAVE OFF THE COAST WILL SPREAD INCREASING RAIN AND
SNOW OVER THE REGION THIS AFTERNOON THROUGH TONIGHT. CONSIDERING
THE POTENTIAL IMPACT OF THIS EARLY-SEASON SNOW EVENT...HAVE ISSUED
THE ADVISORY TO COVER MOST AREAS DESPITE SOME NOT QUITE MEETING
FORECAST SNOW AMOUNT CRITERIA.

HAVE BEEN LEANING ON THE NAM12 IN THE SHORT TERM...THROUGH SOME OF
THE RAIN TOTALS FROM THIS MODEL LOOK OVERDONE LATER TODAY THROUGH
TONIGHT. ITS SOLUTION OF A 996 MILLIBAR SURFACE LOW PARKED OFF
THE SOUTH OREGON COAST BY 00Z THIS AFTERNOON IS PERCEIVED AS GOOD.

NEW WINTER WEATHER ADVISORY PRODUCT HAS BEEN ISSUED. FORECASTS
BEING UPDATED. STAVISH

&&

.PREV DISCUSSION... /ISSUED 332 AM PST MON NOV 3 2008/
DISCUSSION...A ONE TWO PUNCH WILL MOVE INTO SOUTHWEST OREGON AND
NORTHERN CALIFORNIA TODAY. THE FIRST EVENT IS ALREADY BRINGING
RAIN TO SOUTHWEST OREGON AND NORTHERN CALIFORNIA WITH RAINFALL
AMOUNTS IN THE PAST 6 HOURS BETWEEN .30 AND .60 INCHES. 500MB
TEMPS OF -24C AND GREATER WILL REACH THE COAST LATE THIS AFTERNOON
AND TONIGHT WHICH COULD BRING ISOLATED THUNDERSHOWERS OVER THE
MARINE WATERS AND ADJACENT COAST.

CURRENT IR IMAGE SHOWS A LOW DEVELOPING NEAR 42 N AND 133 W. THIS
WILL BE THE SECOND PUNCH THAT WILL IMPACT THE CWA LATE THIS
AFTERNOON AND TONIGHT. BOTH THE NAM AND GFS BRING THIS LOW TO THE
COAST LATE THIS AFTERNOON...THEN MOVING THROUGH THE CWA OVERNIGHT
TONIGHT. SNOW LEVELS WILL LOWER TO 4000-4500 FEET OVERNIGHT
TONIGHT. WITH THE BULK OF THE MOISTURE EXPECTED TO BE CENTERED IN
SOUTHWEST OREGON AND WESTERN AND SOUTH SISKIYOU COUNTY...HAVE GONE
WITH A SNOW ADVISORY FOR CAZ 80 AND 82. THE ADVISORY IS
BORDERLINE...BUT THERE IS THE POTENTIAL FOR SOME LOCATIONS TO PICK
UP TO 8 INCHES TONIGHT ABOVE 4500 FEET. THE SISKIYOUS AND CASCADES
WILL GET THEIR FIRST SIGNIFICANT SNOW OF THE SEASON...BUT AMOUNTS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. HOWEVER IT IS
LIKELY THAT HWY 140 AND 62 AS WELL AS SISKIYOU SUMMIT WILL PICK UP
4 TO 7 INCHES TUESDAY NIGHT.

THE TROUGH AXIS WILL SHIFT EAST OF THE CWA TUESDAY WITH A COLD
MOIST WEST TO NORTHWEST FLOW ALOFT. SHOWERS TUESDAY WILL BE MOSTLY
CONFINED TO ALONG AND WEST OF THE CASCADES WITH SNOW LEVELS
HOVERING AROUND 400 FEET.

500MB HEIGHTS RISE AS THE TROUGH CONTINUES TO MOVE EAST TUESDAY
NIGHT. AT THE SURFACE...A WARM FRONT WILL APPROACH THE COAST
TOWARDS WEDNESDAY MORNING...THEN MOVE INLAND WEDNESDAY AFTERNOON.
IT IS QUESTIONABLE AS TO HOW MUCH AND THE EXTENT OF THE
PRECIPITATION. IT LOOKS LIKE MOST OF THE SIGNIFICANT QPF WILL BE
NORTH OF CAPE BLANCO AND OVER THE NORTHWEST PART OF THE CWA. THE
MODELS DO HINT AT MORE ALONG THE SOUTHWEST COAST...BUT THIS MAY BE
A BIT OVERDONE.

THE WARM FRONT ALONG WITH THE PRECIPITATION WILL LIFT NORTH OF
THE CWA WEDNESDAY NIGHT WITH MOST AREAS TURNING OUT DRY AND MILDER
THURSDAY. THE DRY AND MILD WEATHER WILL CONTINUE INTO
FRIDAY...THEN RAIN WILL RETURN SATURDAY AS A COLD FRONT APPROACHES
THE AREA.

&&

.AVIATION...CIGS WILL LOWER TO IFR THIS MORNING AND AFTERNOON.
CIGS AT THE COAST WILL BE AROUND 1500 FEET WITH SOME AREAS
LOWERING BELOW 1000 FEET. VISIBILITIES WILL OCCASIONALLY BE
RESTRICTED DUE TO A LOW CLOUD DECK AND PRECIPITATION. INLAND
LOCATIONS CIGS WILL START OUT AT MARGINAL MVFR THEN ARE EXPECTED
TO LOWER TO IFR THIS AFTERNOON INTO THIS EVENING. MTNS WILL BE
OBSCURED TODAY WITH VISIBILITIES OCCASIONALLY BEING REDUCED DUE TO
RAIN. WINDS WILL INCREASE LATE THIS MORNING AND AFTERNOON AS
ANOTHER DEVELOPING LOW PRESSURE REACHES THE COAST.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
     TUESDAY FOR ORZ029-ORZ030-ORZ031.
     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST
     TUESDAY FOR ORZ027-ORZ028.

CA...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
     TUESDAY FOR CAZ080-CAZ082-CAZ083-CAZ084-CAZ085.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 10 PM PST THIS EVENING
     FOR PZZ356-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 8 PM PST THIS EVENING FOR PZZ356-
     PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 AM PST TUESDAY FOR PZZ350-
     PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM PST TUESDAY
     FOR PZZ350-PZZ370.
Hazardous weather outlook, Nov 3, 9:38 AM PST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
938 AM PST MON NOV 3 2008

ORZ027-028-040100-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
938 AM PST MON NOV 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW ABOVE 4000 FEET WILL BE IN EFFECT
FROM 1 PM PST TODAY THROUGH TONIGHT. SEE WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER WEATHER ADVISORY FOR SNOW WILL REMAIN IN EFFECT UNTIL
10 AM PST TUESDAY ABOVE 4000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083>085-ORZ029>031-040100-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
938 AM PST MON NOV 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW ABOVE 4500 FEET WILL BE IN
EFFECT FROM 1 PM PST TODAY UNTIL 4 AM PST TONIGHT. SEE WEATHER
MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-040100-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
938 AM PST MON NOV 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW ABOVE 4000 FEET WILL BE IN
EFFECT FROM 1 PM PST TODAY UNTIL 4 AM PST TONIGHT. SEE WEATHER
MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Nov 3, 11:15 AM PST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
1115 AM PST MON NOV 3 2008

CAZ081-083>085-ORZ027>031-031945-
CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...TENNANT...TULELAKE...
DORRIS...ALTURAS...CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...
UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT...ALTAMONT...
KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...
SPRAGUE RIVER...LAKEVIEW
401 AM PST MON NOV 3 2008

...STATEMENT IS CANCELED DUE TO ISSUANCE OF WINTER WEATHER
ADVISORY...

MOUNTAIN SNOW EXPECTED TODAY INTO TUESDAY.

A STORM WILL MOVE THROUGH SOUTHERN OREGON AND NORTHERN CALIFORNIA
TODAY THROUGH EARLY TUESDAY WITH SNOW LEVELS FALLING FROM NEAR 5500
FEET THIS MORNING TO NEAR 3500 FEET BY TUESDAY MORNING.

THE COLDER AIR ARRIVES TONIGHT WITH MOUNTAIN PASSES ABOVE 4500 FEET
LIKELY TO HAVE ACCUMULATIONS ON THE ORDER OF 4 TO 7 INCHES BY
EARLY TUESDAY MORNING.

MUCH OF THE EAST SIDE LIKELY TO SEE LIGHT ACCUMULATIONS ON THE
ORDER OF 1 TO 3 INCHES TONIGHT.

AS SNOW LEVELS FALL TO NEAR 3500 FEET BY TUESDAY MORNING...THE
PRECIPITATION SHOULD HAVE TAPERED OFF CONSIDERABLY FOR EASTERN
OREGON AND NORTHERN CALIFORNIA. LIGHT SNOW ACCUMULATIONS ARE STILL
EXPECTED TUESDAY IN THE OREGON CASCADES...MAINLY FROM HIGHWAY 140
NORTHWARD. A STORM TOTAL OF 6 TO 11 INCHES IS EXPECTED IN THE
CASCADES AND 5 TO 9 INCHES IN THE SISKIYOUS BY TUESDAY MORNING.

IF PLANNING TRAVEL ACROSS SOUTHWEST OREGON AND NORTHERN CALIFORNIA
LATE TODAY THROUGH TUESDAY...BE PREPARED FOR LIGHT SNOW.

MTS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 2:52 AM PSTWinter Weather AdvisoryMFRModoc, Siskiyou31 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.